MURAL - Maynooth University Research Archive Library



    Determining the expected variability of immune responses using the Cyton Model


    Subramanian, Vijay G. and Duffy, Ken R. and Turner, Marian L. and Hodgkin, Philip D. (2008) Determining the expected variability of immune responses using the Cyton Model. Journal of Mathematical Biology, 56 (6). pp. 861-892. ISSN 1432-1416

    [img] Download (548kB)
    Official URL: http://www.springerlink.com/content/419w462t31u116...


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    During an adaptive immune response, lymphocytes proliferate for ve to twenty cell divisions, then stop and die over a period of weeks. The cyton model for regulation of lymphocyte proliferation and survival was introduced by Hawkins et al. [17] to provide a framework for understanding this response and its regulation. The model assumes stochastic values for division and survival times for each cell in a responding population. Experimental evidence indicates that the choice of times is drawn from a skewed distribution such as the lognormal, with the fate of individual cells being potentially highly variable. For this reason we calculate the higher moments of the model so that the expected variability can be determined. To do this we formulate a new analytic framework for the cyton model by introducing a generalization to the Bellman-Harris branching process.

    Item Type: Article
    Additional Information: The original publication is available at http://www.springerlink.com/content/419w462t31u11661/fulltext.pdf
    Keywords: Immune response; expected variability; continuous time branching processes; time dependent offspring distributions; Hamilton Institute.
    Academic Unit: Faculty of Science and Engineering > Biology
    Faculty of Science and Engineering > Research Institutes > Hamilton Institute
    Faculty of Science and Engineering > Mathematics and Statistics
    Item ID: 1645
    Identification Number: https://doi.org/10.1007/s00285-007-0142-2
    Depositing User: Hamilton Editor
    Date Deposited: 09 Nov 2009 12:15
    Journal or Publication Title: Journal of Mathematical Biology
    Publisher: Springer
    Refereed: No
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year